The Open UniversitySkip to content
 

Diffraction of limit periodic point sets

Baake, Michael and Grimm, Uwe (2011). Diffraction of limit periodic point sets. Philosophical Magazine, 91(19-21) pp. 2661–2670.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1080/14786435.2010.508447
Google Scholar: Look up in Google Scholar

Abstract

Limit periodic point sets are aperiodic structures with pure point diffraction supported on a countably, but not finitely generated Fourier module that is based on a lattice and certain integer multiples of it. Examples are cut and project sets with p-adic internal spaces. We illustrate this by explicit results for the diffraction measures of two examples with 2-adic internal spaces. The first and well-known example is the period doubling sequence in one dimension, which is based on the period doubling substitution rule. The second example is a weighted planar point set that is derived from the classic chair tiling in the plane. It can be described as a fixed point of a block substitution rule.

Item Type: Journal Article
Copyright Holders: 2011 Taylor & Francis
ISSN: 1478-6435
Project Funding Details:
Funded Project NameProject IDFunding Body
Not SetNot SetLeverhulme Trust (Visiting Professorship Michael Baake)
Keywords: diffraction; autocorrelation; limit periodicity; substitution systems; integer inflation factors; pure point measures
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 28781
Depositing User: Uwe Grimm
Date Deposited: 18 May 2011 12:41
Last Modified: 30 Nov 2012 16:52
URI: http://oro.open.ac.uk/id/eprint/28781
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk